Alert archive / Kansas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 224, NWS Dodge City, KS

August 29, 20206 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 29, 2020, 1:01 AM CDT for 6 counties in Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2020, 1:01 AM CDT (06:01 UTC)
Expired
Aug 29, 2020, 1:45 AM CDT
In force
44 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Finney County, KS, Gray County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Scott County, KS

The radar

The Dodge City radar (KDDC), 58 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 1:13 AM CDTTSTM WND DMG13 E Friend, KSBARN SIDING DAMAGE AND POWER OUTAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2020-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2020-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1375 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2819 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

428 
WUUS53 KDDC 290601
SVRDDC
KSC055-069-083-101-135-171-290645-
/O.NEW.KDDC.SV.W.0224.200829T0601Z-200829T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
101 AM CDT Sat Aug 29 2020

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Finney County in southwestern Kansas...
  Southwestern Ness County in west central Kansas...
  Eastern Scott County in west central Kansas...
  Western Hodgeman County in southwestern Kansas...
  Southern Lane County in west central Kansas...
  Northern Gray County in southwestern Kansas...

* Until 145 AM CDT.

* At 101 AM CDT, a severe thunderstorm was located 15 miles northwest
  of Kalvesta, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Kalvesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3797 10066 3839 10071 3843 9997 3799 10002
TIME...MOT...LOC 0601Z 263DEG 31KT 3819 10051 

HAIL...<.75IN
WIND...60MPH
 
$$

SUGDEN
5 follow-up statements
336 
WWUS53 KDDC 290604
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
104 AM CDT Sat Aug 29 2020

KSC055-069-083-101-135-171-290645-
/O.CON.KDDC.SV.W.0224.000000T0000Z-200829T0645Z/
Finney KS-Ness KS-Scott KS-Hodgeman KS-Lane KS-Gray KS-
104 AM CDT Sat Aug 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN FINNEY...SOUTHWESTERN NESS...EASTERN SCOTT...WESTERN
HODGEMAN...SOUTHERN LANE AND NORTHERN GRAY COUNTIES...

At 104 AM CDT, a severe thunderstorm was located 14 miles northwest
of Kalvesta, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Kalvesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3797 10066 3839 10071 3843 9997 3799 10002
TIME...MOT...LOC 0604Z 263DEG 31KT 3819 10048 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SUGDEN
518 
WWUS53 KDDC 290613
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
113 AM CDT Sat Aug 29 2020

KSC171-290623-
/O.CAN.KDDC.SV.W.0224.000000T0000Z-200829T0645Z/
Scott KS-
113 AM CDT Sat Aug 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3797 10066 3838 10063 3843 9997 3799 10002
TIME...MOT...LOC 0613Z 263DEG 31KT 3820 10038 

$$

KSC055-069-083-101-135-290645-
/O.CON.KDDC.SV.W.0224.000000T0000Z-200829T0645Z/
Finney KS-Ness KS-Hodgeman KS-Lane KS-Gray KS-
113 AM CDT Sat Aug 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN FINNEY...SOUTHWESTERN NESS...WESTERN HODGEMAN...
SOUTHERN LANE AND NORTHERN GRAY COUNTIES...

At 113 AM CDT, a severe thunderstorm was located 10 miles northwest
of Kalvesta, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kalvesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3797 10066 3838 10063 3843 9997 3799 10002
TIME...MOT...LOC 0613Z 263DEG 31KT 3820 10038 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

SUGDEN
328 
WWUS53 KDDC 290624
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
124 AM CDT Sat Aug 29 2020

KSC069-290633-
/O.CAN.KDDC.SV.W.0224.000000T0000Z-200829T0645Z/
Gray KS-
124 AM CDT Sat Aug 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3799 10002 3799 10023 3800 10023 3800 10055
      3836 10057 3843 9997
TIME...MOT...LOC 0623Z 263DEG 31KT 3821 10026 

$$

KSC055-083-101-135-290645-
/O.CON.KDDC.SV.W.0224.000000T0000Z-200829T0645Z/
Finney KS-Ness KS-Hodgeman KS-Lane KS-
124 AM CDT Sat Aug 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN FINNEY...SOUTHWESTERN NESS...WESTERN HODGEMAN AND
SOUTHEASTERN LANE COUNTIES...

At 123 AM CDT, a severe thunderstorm was located 10 miles north of
Kalvesta, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kalvesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3799 10002 3799 10023 3800 10023 3800 10055
      3836 10057 3843 9997
TIME...MOT...LOC 0623Z 263DEG 31KT 3821 10026 

HAIL...1.00IN
WIND...60MPH
 
$$

SUGDEN
273 
WWUS53 KDDC 290635
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
135 AM CDT Sat Aug 29 2020

KSC055-083-101-135-290645-
/O.CON.KDDC.SV.W.0224.000000T0000Z-200829T0645Z/
Finney KS-Ness KS-Hodgeman KS-Lane KS-
135 AM CDT Sat Aug 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN FINNEY...SOUTHWESTERN NESS...WESTERN HODGEMAN AND
SOUTHEASTERN LANE COUNTIES...

At 135 AM CDT, a severe thunderstorm was located 14 miles northeast
of Kalvesta, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kalvesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3799 10002 3799 10023 3800 10023 3800 10038
      3835 10039 3843 9997
TIME...MOT...LOC 0635Z 263DEG 31KT 3822 10012 

HAIL...1.00IN
WIND...60MPH
 
$$

SUGDEN
405 
WWUS53 KDDC 290643
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
143 AM CDT Sat Aug 29 2020

KSC055-083-101-135-290653-
/O.EXP.KDDC.SV.W.0224.000000T0000Z-200829T0645Z/
Finney KS-Ness KS-Hodgeman KS-Lane KS-
143 AM CDT Sat Aug 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FINNEY...
SOUTHWESTERN NESS...WESTERN HODGEMAN AND SOUTHEASTERN LANE COUNTIES
WILL EXPIRE AT 145 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

LAT...LON 3799 10002 3799 10023 3800 10023 3800 10038
      3835 10039 3843 9997
TIME...MOT...LOC 0643Z 263DEG 31KT 3823 10004 

$$

SUGDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 12:05 AM CDT, 56 minutes earlier.

Area forecast discussion, Aug 29, 12:05 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1205 AM CDT Sat Aug 29 2020

...UPDATE TO AVIATION...

.SYNOPSIS...
Issued at 1041 PM CDT Fri Aug 28 2020

WV imagery indicates a westerly flow aloft prevailing across the
Western High Plains. Near the surface, a cold front is moving
slowly southeast across southwest and central Kansas.

&&

.SHORT TERM...(This afternoon through Saturday)
Issued at 1142 AM CDT Fri Aug 28 2020

Another hot afternoon in store pushing highs into the mid to upper
90s and some breaking the 100 degree mark near the Oklahoma state
line. An approaching cold front is approaching the CWA out of
northeastern Colorado and northwest Kansas later this evening
after sunset and into the overnight hours. The gradient has
slackened and filled the leeside trough that has affected the CWA
this past week, allowing for light southwest to westerly winds
less than 10 mph ahead of the aforementioned frontal boundary.
The upper level ridge has weakened and broke down pushing eastward
allowing for the approaching trough to make its way out of the
Pacific northwest and across the Rockies.

Cold frontal passage later tonight looks to be between the hours
of 8-11PM northwest to southeast across the CWA bringing in cooler
temperatures and gusty north to northeast winds. Increasing clouds
this afternoon will give way to mainly cloudy skies overnight
with increasing thunderstorm chances behind the aforementioned
front. Being on the cool side of the boundary, expect any severe
weather to be minimal at best with damaging winds the main threat
associated with MCS type weather. A marginal risk for severe is
draped across the CWA, but the greatest chances will be for
northwestern and western counties as these storms make there way
out of eastern Colorado. Instability at this time, looks to be
marginal at best and the risk and certainty is quite low for these
to occur. Any storms overnight will push out of the CWA south and
eastward before sunrise Saturday morning giving way to low clouds
and upslope northeast winds up to 20 mph.

Morning low temperatures Saturday morning will mainly be in the
60s and pushing near 70 for south central Kansas depending on the
speed of the frontal boundary. With the extended cloud cover and
cooler air behind the front coupled with upslope northeast flow,
afternoon high temperatures will struggle to reach the 80 degree
mark with much of the CWA in the mid to upper 70s. Expect another
shortwave and round of thunderstorm chances later in the evening
time frame for Saturday and overnight through Sunday morning with
the greatest chances for southern counties south of the Hwy 50-56
corridors. Severe weather is also possible, especially with a
slight risk across south central Kansas due to some warmer
temperatures and more sun than further west and north impacted
more by the upslope conditions. Instability still is questionable
and with the cooler air, the main threats still look to be mainly
with damaging winds but isolated larger hail can't be ruled out at
this time.

Otherwise, expect a cool overnight into Sunday morning seeing
temperatures in the low 60s for much of the CWA with any lingering
storms pushed well to the east and southeast by sunrise. More
active weather to start the long term forecast for the end of the
weekend and into the next work week as well expected more rainfall
and even cooler temperatures behind another stronger cold front.

.LONG TERM...(Saturday night through Friday)
Issued at 105 PM CDT Fri Aug 28 2020

A stronger cold will push through supported by another shortwave
Sunday evening, bringing another round of storms and gusty
northerly winds with even cooler temperatures. Morning lows will
be in the low to mid 50s Monday morning slowly pushing into the
mid to upper 50s towards the end of the long term forecast.
Afternoon highs will be in the low to mid 70s Monday and Tuesday
before pushing back over 80 by mid week and towards the weekend.

A couple more shortwaves will push through the mid week time frame
associated with the long wave pattern bringing in the upper level
southwest flow for the high plains. Severe weather looks to be
marginal once again Sunday evening but too far out to tell with
any certainty beyond that point. Rainfall amounts still do not
look impressive during the entire event with flooding concerns
pretty limited at this point.

Otherwise, expect a warming and dry trend through the end of next
work week as upper level ridging builds in across the Rockies
behind the exiting aforementioned long wave trough. Surface high
pressure will build off the Colorado Rockies with leeside
troughing development brining back in the warmer southerly low
level flow. Fall will be in the air starting in the short term
over the weekend with even more so for next week and not seeing
any strong warmup over the long term period staying in the low to
mid 80 temperature range as we move into the month of September.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1201 AM CDT Sat Aug 29 2020

Scattered thunderstorms will drift slowly east-northeast across west
central and southwest Kansas into central Kansas overnight potentially
affecting the vicinity of all TAF sites with periods of MVFR cigs/vsbys.
Brief IFR conditions cannot be ruled out with the strongest storms.
Additionally, an axis of low level stratus is expected to develop later
tonight through daybreak along and behind a cold front pushing slowly
southeast across southwest and central Kansas, resulting in possible
MVFR/IFR cigs. Otherwise, predominately VFR conditions are expected
by mid/late morning through the afternoon. Northeast winds around 10
to 20kt will develop behind the cold front and persist through this
afternoon. Gusts up to 25 to 35kt will be possible in some locations
behind the initial frontal passage.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  78  61  87 /  50  50  40  10
GCK  64  77  61  88 /  60  50  40  10
EHA  65  79  63  92 /  70  50  50  10
LBL  66  79  62  92 /  60  50  50  10
HYS  65  78  60  84 /  50  50  30  20
P28  70  79  64  85 /  40  50  50  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JJohnson
SHORT TERM...Lowe
LONG TERM...Lowe
AVIATION...JJohnson
Hazardous weather outlook, Aug 28, 3:18 AM CDT, 21 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
318 AM CDT Fri Aug 28 2020

KSZ030-031-043>046-061>066-074>081-084>090-290830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
318 AM CDT Fri Aug 28 2020 /218 AM MDT Fri Aug 28 2020/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Strong to marginally severe thunderstorms will be possible late
this afternoon through tonight across west central, southwest, and
portions of central Kansas. The strongest storms will be capable
of producing up to quarter size hail and gusty winds up to 60 mph.

Day 1 Hazards
-------------
* Hail: Limited risk
* Thunderstorm wind damage: Limited risk
* Lightning: Elevated risk
* Excessive heat: Limited risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

There is a marginal risk for severe thunderstorms Saturday and
Sunday with large hail and damaging winds the main hazards. Periods
of heavy rainfall will increase the potential for localized flooding
with thundestorms early Saturday.

Days 2-7 Hazards
----------------
* Saturday
  - Flooding: Limited risk
  - Lightning: Elevated risk
  - Severe thunderstorm: Limited risk

* Sunday
  - Lightning: Limited risk
  - Severe thunderstorm: Limited risk
  - Non thunderstorm wind: Limited risk

* Monday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk

* Tuesday
  - Lightning: Limited risk

* Wednesday
  - Lightning: Limited risk

* Thursday
  - Lightning: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon through this
evening generally west of a Dighton to Dodge City to Ashland line.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Local storm report, Aug 28, 11:17 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1117 PM CDT FRI AUG 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     HAIL             3 W JOHNSON CITY        37.57N 101.81W
08/28/2020  E1.00 INCH       STANTON            KS   PUBLIC

&&

JRJ
Special weather statement, Aug 28, 11:27 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1127 PM CDT Fri Aug 28 2020

KSZ061>063-290515-
Finney KS-Kearny KS-Hamilton KS-
1127 PM CDT Fri Aug 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAMILTON...KEARNY AND
SOUTHWESTERN FINNEY COUNTIES UNTIL 1215 AM CDT/1115 PM MDT/...

At 1126 PM CDT/1026 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 16 miles northeast of
Syracuse to 9 miles north of Big Bow. Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lakin, Deerfield and Kendall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3825 10170 3827 10140 3826 10110 3774 10108
      3774 10172
TIME...MOT...LOC 0426Z 253DEG 37KT 3821 10163 3770 10162

SUGDEN
Special weather statement, Aug 28, 11:54 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1154 PM CDT Fri Aug 28 2020

KSZ030-290600-
Trego KS-
1154 PM CDT Fri Aug 28 2020

...SPECIAL WEATHER STATEMENT...

At 1154 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Quinter, moving southeast at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Wakeeney, Ogallah, Collyer, Trego Center, Voda and Riga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3913 9977 3894 9959 3893 9960 3870 9990
      3884 10015 3913 10015
TIME...MOT...LOC 0454Z 313DEG 33KT 3919 10023

SUGDEN
Special weather statement, Aug 29, 12:03 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1203 AM CDT Sat Aug 29 2020

KSZ043-044-290600-
Lane KS-Scott KS-
1203 AM CDT Sat Aug 29 2020

...SPECIAL WEATHER STATEMENT...

At 1203 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Gove to near Modoc. Movement
was east at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Scott City, Dighton, Alamota, Grigston, Healy, Scott State Lake,
Modoc, Manning, Pendennis, Amy and Shields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3870 10026 3837 10025 3836 10109 3840 10113
      3870 10113
TIME...MOT...LOC 0503Z 284DEG 30KT 3881 10052 3850 10113

SUGDEN
Special weather statement, Aug 29, 12:17 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1217 AM CDT Sat Aug 29 2020

KSZ080-081-089-090-290600-
Pratt KS-Barber KS-Kiowa KS-Comanche KS-
1217 AM CDT Sat Aug 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA...NORTHWESTERN
BARBER...NORTHERN COMANCHE AND SOUTHWESTERN PRATT COUNTIES UNTIL 100
AM CDT...

At 1217 AM CDT, Doppler radar was tracking a strong thunderstorm near
Coldwater, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Coldwater, Wilmore, Lake Coldwater, Croft and Belvidere.

LAT...LON 3722 9939 3739 9947 3756 9901 3732 9890
TIME...MOT...LOC 0517Z 249DEG 23KT 3734 9934

SPRINGER
Special weather statement, Aug 29, 12:50 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1250 AM CDT Sat Aug 29 2020

KSZ043-044-063-077-290645-
Gray KS-Finney KS-Lane KS-Scott KS-
1250 AM CDT Sat Aug 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR FINNEY...EASTERN SCOTT...LANE AND
NORTHERN GRAY COUNTIES UNTIL 145 AM CDT...

At 1249 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Manning to near Plymell.
Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Garden City, Cimarron, Dighton, Pierceville, Ingalls, Alamota,
Charleston, Grigston, Manning, Pendennis, Amy, Plymell, Healy,
Kalvesta and Shields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3870 10027 3777 10024 3776 10095 3870 10082
TIME...MOT...LOC 0549Z 259DEG 32KT 3868 10075 3777 10080

SUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 10:20 PM CDTSpecial Weather StatementDDCStanton40 min
Aug 28, 10:34 PM CDTSevere Thunderstorm WarningDDCStanton25 min
Aug 28, 10:55 PM CDTSpecial Weather StatementDDCHamilton65 min
Aug 28, 10:58 PM CDTSpecial Weather StatementDDCStanton47 min
Aug 28, 11:17 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny29 min
Aug 28, 11:27 PM CDTSpecial Weather StatementDDCKearny48 min
Aug 28, 11:46 PM CDTSevere Thunderstorm WarningDDCKearny29 min
Aug 28, 11:54 PM CDTSpecial Weather StatementDDCTrego66 min
Aug 29, 12:03 AM CDTSpecial Weather StatementDDCLane, Scott57 min
Aug 29, 12:10 AM CDTSevere Thunderstorm WarningDDCFinney, Gray, Kearny41 min
Aug 29, 12:17 AM CDTSpecial Weather StatementDDCKiowa43 min
Aug 29, 12:50 AM CDTSpecial Weather StatementDDCFinney, Lane55 min
Aug 29, 1:12 AM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman32 min
Aug 29, 1:19 AM CDTSpecial Weather StatementDDCEllis, Trego41 min
Aug 29, 1:22 AM CDTSpecial Weather StatementDDCBarber53 min
Aug 29, 1:39 AM CDTSevere Thunderstorm WarningDDCFord, Hodgeman39 min
Aug 29, 1:54 AM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa51 min
Aug 29, 2:16 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Edwards, Kiowa, Pratt, Stafford40 min
Aug 29, 2:38 AM CDTSpecial Weather StatementDDCEllis, Hodgeman, Pawnee, Rush37 min
Aug 29, 2:57 AM CDTSpecial Weather StatementDDCBarber, Comanche, Pratt, Stafford63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.